WEEK 6 1 out of 1 points A 40-year-old woman with a diagnosis of fibromyalgia has been prescribed cyclobenzaprine (Flexeril) as an adjunct to her existing drug regimen. What nursing diagnosis should the nurse prioritize when updating the nursing care plan for this patient? Selected Answer: C. Risk for Injury related to CNS depressant effects Correct Answer: C. Risk for Injury related to CNS depressant effects Response Feedback: The CNS depression that is associated with the use of cyclobenzaprine constitutes a risk for injury. The anticholinergic effects of the drug constitute a risk for constipation, not diarrhea. Nutrition and swallowing are not typically affected by the use of cyclobenzaprine. Question 2 1 out of 1 points A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient's Selected Answer: B. use of alcohol. Correct Answer: B. use of alcohol. Response Feedback : The nurse should assess the patient's alcohol consumption before therapy is initiated. Concomitant alcohol use increases the rate of glyburide metabolism and may cause a disulfiram- like reaction. Even though the patient's blood pressure should be assessed, it is not as important as making sure that the patient is aware of the serious reaction that alcohol can cause while on glyburide. The amount of salt used in the patient's diet is important as well as the patient's potassium level, but not specifically in relation to the use of glyburide. Question 3 1 out of 1 points A nurse is teaching a patient about his newly prescribed drug, colchicine, for gout. The nurse will instruct the patient to avoid which of the following foods? Selected
Answer: C. Shrim p Correct Answer: C. Shrim p Response Feedback: High consumption of meat products and seafood increases the risk of hyperuricemia, which is the root cause of gout. Purine- rich vegetables do not increase the risk of hyperuricemia, and a high dairy intake is actually protective. Question 4 0 out of 1 points A 13-year-old patient has juvenile arthritis. He has recently had oral surgery and was told by the surgeon to take aspirin for the pain. The nurse will monitor for which of the following? Selected Answer: D. Aplastic anemia Correct Answer: C. Hepatotoxici ty Response Feedback : Aspirin has been associated with hepatotoxicity in patients with juvenile arthritis, active systemic lupus erythematosus, rheumatic fever, or preexisting hepatic impairment. The hepatotoxicity is thought to be a direct toxicity to the liver and is associated with high-dose therapy. Bronchoconstriction is one of the hypersensitivity responses to aspirin, while patients with hemophilia are at risk for agranulocytosis and aplastic anemia.
- Fall '13
- Nursing, Blood sugar